Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 66, NWS Birmingham, AL

March 23, 2013Clay County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 23, 2013, 11:53 PM CDT for Clay County, Tallapoosa County, Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2013, 11:53 PM CDT (04:53 UTC)
Expired
Mar 24, 2013, 12:45 AM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Clay County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:15 AM CDTHAIL 13 Nnw Cleveland Crossro, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 6:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS54 KBMX 240453
SVRBMX
ALC027-123-240545-
/O.NEW.KBMX.SV.W.0066.130324T0453Z-130324T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 PM CDT SAT MAR 23 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1245 AM CDT

* AT 1149 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM PARKDALE TO GOODWATER TO WIND CREEK
  STATE PARK...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND...LINEVILLE...HILLABEE CREEK...GOLDVILLE...NEW SITE...
  BARFIELD...ROSELLE AND MILLERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3302 8559 3285 8600 3310 8601 3310 8617
      3319 8617 3319 8612 3321 8612 3345 8565
      3332 8565 3331 8564 3330 8565 3311 8565
      3310 8559
TIME...MOT...LOC 0453Z 239DEG 53KT 3315 8607 3310 8596
          3291 8595

$$

GRANTHAM
2 follow-up statements
856 
WWUS54 KBMX 240509
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CDT SUN MAR 24 2013

ALC027-123-240545-
/O.CON.KBMX.SV.W.0066.000000T0000Z-130324T0545Z/
CLAY AL-TALLAPOOSA AL-
1209 AM CDT SUN MAR 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TALLAPOOSA AND EASTERN CLAY COUNTIES UNTIL 1245 AM CDT...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ASHLAND TO 6 MILES NORTH OF GOLDVILLE TO NEW SITE...MOVING
NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  ASHLAND...LINEVILLE...BARFIELD...MOTLEY...DAVISTON AND CRAGFORD.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3302 8559 3290 8589 3313 8587 3329 8596
      3345 8565 3332 8565 3331 8564 3330 8565
      3311 8565 3310 8559
TIME...MOT...LOC 0509Z 239DEG 53KT 3323 8587 3317 8575
          3299 8575

$$

GRANTHAM
835 
WWUS54 KBMX 240520
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 AM CDT SUN MAR 24 2013

ALC027-123-240530-
/O.CAN.KBMX.SV.W.0066.000000T0000Z-130324T0545Z/
CLAY AL-TALLAPOOSA AL-
1220 AM CDT SUN MAR 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLAPOOSA AND
EASTERN CLAY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3302 8559 3290 8589 3313 8587 3329 8596
      3345 8565 3332 8565 3331 8564 3330 8565
      3311 8565 3310 8559
TIME...MOT...LOC 0520Z 239DEG 53KT 3331 8570 3325 8558
          3307 8558

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:36 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 23, 9:36 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 PM CDT SAT MAR 23 2013

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

SURFACE LOW CURRENTLY SITUATED NEAR NEW ORLEANS IS IN RESPONSE TO A
DEEPENING NEGATIVE TILT UPPER LEVEL TROUGH MOVING THROUGH THE MIDDLE
MISSOURI VALLEY.  THIS SURFACE LOW WILL CONTINUE TO DEEPEN OVER THE
NEXT SEVERAL HOURS...WHILE SLOWLY MOVING EAST NORTHEAST.  IT SHOULD
CROSS THE CWA WITHIN THE NEXT 12 TO 15 HOURS.  THE BIG UNCERTAINTY
WITH THIS LOW CONTINUES TO BE THE ASSOCIATED WARM FRONT...WHICH
CURRENTLY IS JUST BARELY ONSHORE FROM MOB WESTWARD ALONG THE MS AND
LA GULF COAST.  IT IS LIKELY THAT THE WARM FRONT WILL SLOWLY LIFT
NORTHWARD OVER THE NEXT 12 HOURS ACCOMPANYING THE SURFACE LOW.
TYPICALLY THIS WOULD MEAN TROUBLE FOR OUR CWA WITH THE THREAT OF
TORNADOES.  HOWEVER...IT LOOKS AS IF THE MOISTURE RETURN AND
INSTABILITY RECOVERY WILL BE HARD PRESSED...ONLY GIVEN ABOUT AN HOUR
OR TWO OF RETURN FLOW BEFORE THE COLD FRONT/DRYLINE COMES SWEEPING
THROUGH ENDING ALL SEVERE ACTIVITY FOR THIS OVERNIGHT PERIOD.  A
GOOD OB TO WATCH OVER THE NEXT SEVERAL HOURS WILL BE MERIDIAN IN
SOUTHERN MS.  THE CURRENT TD IS 57...AND IT WILL BE INTERESTING
TO SEE IF IT CAN REACH THE 60S.  THIS WILL PROBABLY TELL THE TAIL
GOING EAST INTO CENTRAL AL.  IN THE MEANTIME WILL GET THE ELEVATED
NONTRIVIAL STORMS AND BOWING LINE SEGMENTS TO DEAL WITH...HAIL AS
THE MAIN THREAT AS WE HAVE SEEN OVER THE PAST SEVERAL HOURS...BUT
THERE COULD ALSO BE SOME DAMAGING WINDS ALTHOUGH THAT APPEARS LEES
LIKELY GIVEN THE ELEVATE NATURE.  BOTTOM LINE...WATCH THE SURFACE
LOW...TRIPLE POINT...AND WARM FRONT...AS THEY COULD STILL BE
TROUBLE.  THE STORMS NORTH OF THE MCCOMB MS AREA ARE BEING TRIGGERED
BY THE TRIPLE POINT...JUST FOR REFERENCE.

17/KLAWS

&&

.AVIATION...
00Z TAF DISCUSSION.

MVFR CEILINGS CURRENTLY COVER THE TAF SITES. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ALABAMA AHEAD OF AN
ADVANCING WARM FRONT. KTOI HAS ALREADY EXPERIENCED THUNDERSTORM
ACTIVITY AND EXPECT THUNDERSTORMS  WILL CONTINUE TO PUSH
NORTHWARD THROUGHOUT THE OVERNIGHT HOURS. CEILINGS SHOULD DROP
DOWN TO IFR AS THE WARM FRONT PUSHES NORTHWARD WITH VISIBILITIES
DROPPING DOWN TO IFR IN THE HEAVIER DOWNPOURS. MANY UPDATES AND
AMENDMENTS WILL LIKELY BE NEEDED TONIGHT TO REFINE TIMING AND
EVOLUTION OF THE ADVANCING WARM FRONT. THE COLD FRONT FURTHER TO
THE WEST WILL MOVE THROUGH THE AREA EARLY TOMORROW MORNING WITH
WINDS BECOMING MORE WESTERLY. THE PRESSURE GRADIENT WILL TIGHTEN
BEHIND THE FRONT AND WINDS WILL BECOME GUSTY AFTER 17Z TOMORROW.

MA

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT SAT MAR 23 2013/

SHORT TERM...TONIGHT THROUGH SUNDAY.

STORM SYSTEM WHICH WILL BRING SEVERE STORMS AND POSSIBLY TORNADOES
TO CENTRAL ALABAMA TONIGHT IS TAKING SHAPE TO OUR WEST. A SURFACE
LOW IS DEVELOPING ALONG THE WESTERN LOUISIANA GULF COAST AS A TROUGH
MOVES INTO THE SOUTHERN PLAINS. WARM FRONT REMAINS DRAPED ACROSS THE
NORTHERN GULF COAST THIS AFTERNOON...WELL TO OUR SOUTH. MOST OF THE
ACTIVITY THIS AFTERNOON AS BEEN CONFINED TO THE FLORIDA PANHANDLE
AND ALABAMA COASTAL COUNTIES...CLOSER TO THE WARM FRONT AS IT INCHES
NORTHWARD. A COUPLE LINES OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED AND PUSHED NORTHWARD. THIS ACTIVITY WILL BE ELEVATED AS IT
RIDES OVER A STABLE AIRMASS AT THE SURFACE...BUT STILL POSES A RISK
OF LARGE HAIL AND DAMAGING WINDS.

THE SURFACE LOW TO OUR WEST WILL DEEPEN AND QUICKLY SHIFT EASTWARD
TONIGHT AS THE TROUGH SWINGS INTO THE LOWER MISSISSIPPI RIVER VALLEY
AND TAKES ON A NEGATIVE TILT. EXPECT TO SEE THUNDERSTORMS DEVELOP
WELL TO OUR WEST AND PUSH INTO CENTRAL ALABAMA THIS EVENING. AS THE
SURFACE LOW NEARS THE MISSISSIPPI STATE LINE...THE WARM FRONT TO OUR
SOUTH IS EXPECTED TO LIFT NORTHWARD...ALTHOUGH JUST HOW FAR REMAINS
UNCERTAIN. MODELS INDICATE A QUICK SURGE OF LOW LEVEL MOISTURE
NORTHWARD BEFORE MIDNIGHT IN THE SOUTHWEST AS THE SURFACE LOW AND
ASSOCIATED DRY LINE PUSH INTO THE AREA. THIS INCREASE IN LOW LEVEL
INSTABILITY...COUPLED WITH ENHANCED WIND FLOW FROM THE STRENGTHENING
STORM SYSTEM AND UPPER LEVEL JET STRUCTURE...WOULD SUPPORT A TORNADO
THREAT...ALONG WITH DAMAGING WINDS AND LARGE HAIL. THIS THREAT AREA
SHIFTS ACROSS SOUTHERN COUNTIES AFTER MIDNIGHT. FURTHER NORTH...IF
STORMS REMAIN ORGANIZED...DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE. DO NOT EXPECT TO MAKE ANY LARGE CHANGES TO THE HWO THREAT
AREAS AT THIS TIME.

MOST OF THE ACTIVITY WILL BE EAST OF CENTRAL ALABAMA BY SUNRISE.
MAIN UPPER LEVEL TROUGH CROSSES THE AREA TOMORROW...AS THE SURFACE
LOW TRACKS NORTHEASTWARD INTO EASTERN KENTUCKY. THIS WILL DRAG THE
ACTUAL COLD FRONT THROUGH THE AREA DURING THE DAY. MODELS SHOWING
QUITE A BIT OF INSTABILITY AHEAD OF THE FRONT...ALTHOUGH PROFILES
DRY OUT RATHER QUICKLY. EXPECT CLOUD COVER TO HANG AROUND TOMORROW
LONGER THAN MODEL GUIDANCE INDICATES...SO THOSE LOW LEVEL
INSTABILITIES MIGHT NOT BE REALIZED. NEVERTHELESS...FORCING
ASSOCIATED WITH THE UPPER TROUGH WILL BE ENOUGH TO KICK OFF A FEW
THUNDERSTORMS. GIVEN THE UNCERTAINTY ASSOCIATED WITH CLOUD COVER AND
MOISTURE AVAILABILITY WILL NOT ADD A MENTION OF LARGE HAIL IN
THE HWO FOR TOMORROW.

14

LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

BY SUNDAY EVENING THE COLD FRONT AND ALL PRECIP SHOULD BE EXITING
EAST CENTRAL ALABAMA. SOME VERY LIGHT WRAP AROUND PRECIP APPEARS
POSSIBLE BOTH MONDAY AND TUESDAY AFTERNOONS AS THE UPPER LOW BECOMES
MORE STRETCHED OVER THE SOUTHEAST. GIVEN THE VERY LIGHT QPF AMOUNTS
MOSTLY REMAINING OVER NORTHERN ALABAMA... LEFT POPS 10 PERCENT OR
LESS FOR BOTH DAYS. A FREEZE LOOKS POSSIBLE FOR BOTH TUESDAY AND
WEDNESDAY MORNINGS... WITH THE BETTER CHANCE OF SOME MID TO UPPER
20S ACROSS NORTH CENTRAL ALABAMA WEDNESDAY MORNING.

AN BROAD AREA OF SURFACE HIGH PRESSURE WILL MAINTAIN ITSELF OVER THE
EASTERN CONUS THROUGH THE SECOND HALF OF THE UPCOMING WEEK... WHICH
WILL ALLOW TEMPS TO INCREASE SOME EACH DAY FROM WEDNESDAY THROUGH
FRIDAY. A SLIGHT CHANCE OF RAIN SHOWERS RETURNS FRIDAY AND SATURDAY
AS LOW LEVEL MOISTURE BEGINS TO RETURN ACROSS THE SOUTHEAST AND THE
SURFACE HIGH PRESSURE MOVES OFF THE EAST COAST.

77/GLEASON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  63  37  46  31 / 100  60  10  10  10
ANNISTON    52  66  37  47  30 / 100  60  10  10  10
BIRMINGHAM  54  66  35  48  31 / 100  50  10  10  10
TUSCALOOSA  56  66  37  51  33 / 100  40  10  10  10
CALERA      56  67  37  49  32 / 100  40  10  10  10
AUBURN      55  70  37  50  33 / 100  60  10  10  10
MONTGOMERY  57  73  39  53  35 / 100  40  10  10  10
TROY        54  74  38  53  33 / 100  40   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/05/14/77
Hazardous weather outlook, Mar 23, 6:14 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT SAT MAR 23 2013

ALZ011>015-017>050-242315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
614 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SOME SEVERE THUNDERSTORMS ARE LIKELY TONIGHT BUT THE THREATS VARY
WITH LOCATION THROUGHOUT CENTRAL ALABAMA.

LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA OVERNIGHT. THE THREAT WILL INCREASE FROM WEST TO EAST THIS
EVENING AND WILL PERSISTS THROUGH 6 AM.

TORNADOES WILL BE POSSIBLE FOR AREAS NEAR AND SOUTH OF A LINE
FROM LIVINGSTON TO CLANTON TO AUBURN. THIS TORNADO THREAT WILL
GENERALLY BE FROM 10 PM UNTIL 6 AM. THIS THREAT IS DUE TO A WARM
FRONT SLOWLY MOVING INTO SOUTH CENTRAL ALABAMA OVERNIGHT.

LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH OR AREAL FLOODING WILL
BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST
THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE
HEAVIEST RAIN OCCURRED LAST NIGHT. TRAINING THUNDERSTORMS MAY
PRODUCE SOME ISSUES EVERYWHERE ELSE.

THE SEVERE THREAT WILL END FROM 3 AM TO AROUND 6 AM WEST TO EAST
AS DRIER AIR INVADES THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING
COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40
MPH WILL BE POSSIBLE.

A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK.
SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY
NIGHTS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION WILL BE NEEDED
THROUGH SUNDAY MORNING...DUE TO THE THREAT OF SEVERE WEATHER.

75

In the hours before

Local storm report, Mar 23, 11:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             3 NW ALEXANDER CITY     32.96N 85.97W
03/23/2013  E1.00 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

            ALONG HIGHWAY 280 NEAR COOSA AND TALLAPOOSA COUNTY LINE.

&&

LINHARES
Local storm report, Mar 23, 11:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND DMG     4 NE LAWLEY             32.90N 86.90W
03/23/2013                   BIBB               AL   TRAINED SPOTTER

            A FEW TREES DOWN 1 MILE EAST OF RANDOLPH ALONG COUNTY
            ROAD 36.

&&

GRANTHAM
Local storm report, Mar 23, 11:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND DMG     CENTREVILLE             32.97N 87.13W
03/23/2013                   BIBB               AL   BROADCAST MEDIA

            SHERIFF REPORTING TREES DOWN NEAR VALLEY STREET AND
            HIGHWAY 219 SOUTH

&&

LINHARES
Special weather statement, Mar 23, 11:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 PM CDT SAT MAR 23 2013

ALZ029-240500-
RANDOLPH AL-
1136 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY
UNTIL MIDNIGHT CDT...

AT 1135 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CRYSTAL LAKE...OR 6 MILES NORTH OF ROANOKE...MOVING
NORTHEAST AT 60 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NAPOLEON...
  BIG SPRINGS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3311 8540 3331 8549 3340 8529 3339 8528
      3320 8524 3317 8524
TIME...MOT...LOC 0436Z 244DEG 50KT 3324 8537

MA
Local storm report, Mar 23, 11:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     TSTM WND DMG     VERBENA                 32.75N 86.51W
03/23/2013                   CHILTON            AL   PUBLIC

            A HOME WAS DAMAGED ALONG COUNTY ROAD 706.

&&

LINHARES
Local storm report, Mar 23, 11:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 S TROY                31.77N 85.97W
03/23/2013  E0.50 INCH       PIKE               AL   EMERGENCY MNGR

            PEA TO PENNY SIZE HAIL REPORTED IN THE SOUTHERN CITY
            LIMITS OF TROY ON INDIAN CREEK TRAIL.

0640 PM     HAIL             CUBA                    32.44N 88.37W
03/23/2013  E0.25 INCH       SUMTER             AL   FIRE DEPT/RESCUE

0645 PM     HAIL             YORK                    32.50N 88.30W
03/23/2013  E0.50 INCH       SUMTER             AL   FIRE DEPT/RESCUE

0645 PM     HAIL             1 N YORK                32.51N 88.30W
03/23/2013  E0.88 INCH       SUMTER             AL   FIRE DEPT/RESCUE

0701 PM     HAIL             4 S BLUFFPORT           32.54N 88.11W
03/23/2013  E1.75 INCH       SUMTER             AL   PUBLIC

            GOLF BALL HAIL COVERING THE GROUND AT THE BP FOOD MART ON
            HIGHWAY 28.

0713 PM     TSTM WND DMG     DEMOPOLIS               32.52N 87.84W
03/23/2013                   MARENGO            AL   BROADCAST MEDIA

            POWER POLE AND POWER LINES BLOWN DOWN ON HIGHWAY 43 AT
            THE NATIONAL GUARD ARMORY.

0715 PM     HAIL             1 N DEMOPOLIS           32.53N 87.84W
03/23/2013  E0.50 INCH       MARENGO            AL   EMERGENCY MNGR

            MARBLE HAIL COMPLETELY COVERING THE GROUND.

0716 PM     HAIL             2 N DEMOPOLIS           32.54N 87.84W
03/23/2013  E1.00 INCH       GREENE             AL   EMERGENCY MNGR

            HAIL AT LEAST ONE HALF INCH DEEP.

0723 PM     HAIL             CEDARVILLE              32.61N 87.67W
03/23/2013  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            THE GOLF BALL SIZE HAIL IS NOW COMPLETELY COVERING THE
            GROUND.

0734 PM     HAIL             1 N NEWBERN             32.61N 87.54W
03/23/2013  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            GOLF BALL HAIL BROKE OUT WINDOWS AND DAMAGED HOMES NEAR
            NEWBURN.

0747 PM     HAIL             MARION                  32.63N 87.32W
03/23/2013  E1.75 INCH       PERRY              AL   AMATEUR RADIO

            NEAR JUDSON COLLEGE. SEVERAL WINDOW PANES AND WINDOWS
            BROKEN.

0815 PM     HAIL             MAPLESVILLE             32.79N 86.88W
03/23/2013  E1.00 INCH       CHILTON            AL   911 CALL CENTER

0819 PM     HAIL             1 E RAMER               32.05N 86.20W
03/23/2013  E0.75 INCH       MONTGOMERY         AL   PUBLIC

0822 PM     HAIL             RAMER                   32.05N 86.22W
03/23/2013  E0.25 INCH       MONTGOMERY         AL   AMATEUR RADIO

0837 PM     HAIL             4 SW CLANTON            32.80N 86.68W
03/23/2013  E0.50 INCH       CHILTON            AL   PUBLIC

            HAIL FELL 5 TO 6 MINUTES

0838 PM     HAIL             1 N CHICKASAW STATE PAR 32.37N 87.79W
03/23/2013  E1.00 INCH       MARENGO            AL   EMERGENCY MNGR

            ALONG HIGHWAY 43.

0850 PM     HAIL             2 N VERBENA             32.78N 86.51W
03/23/2013  E0.88 INCH       CHILTON            AL   PUBLIC

            NICKEL HAIL ON HIGHWAY 31 JUST NORTH OF VERBENA

1018 PM     HAIL             3 N CEDARVILLE          32.66N 87.67W
03/23/2013  E0.50 INCH       HALE               AL   EMERGENCY MNGR

1022 PM     HAIL             HAVANA                  32.90N 87.62W
03/23/2013  E1.75 INCH       HALE               AL   EMERGENCY MNGR

1038 PM     HAIL             ELLARDS                 32.81N 87.26W
03/23/2013  E0.88 INCH       PERRY              AL   PUBLIC

            COVERING THE GROUND

1040 PM     HAIL             2 N HEIBERGER           32.79N 87.29W
03/23/2013  E0.88 INCH       PERRY              AL   PUBLIC

            COVERING THE GROUND

1042 PM     HAIL             BRENT                   32.94N 87.16W
03/23/2013  E1.75 INCH       BIBB               AL   BROADCAST MEDIA

            IN BRENT AND IN PONDVILLE

1045 PM     HAIL             CENTREVILLE             32.97N 87.13W
03/23/2013  E1.75 INCH       BIBB               AL   911 CALL CENTER

            COVERING THE ROAD.

1046 PM     HAIL             ROCKFORD                32.89N 86.22W
03/23/2013  E1.75 INCH       COOSA              AL   LAW ENFORCEMENT

1047 PM     TSTM WND DMG     CENTREVILLE             32.97N 87.13W
03/23/2013                   BIBB               AL   BROADCAST MEDIA

            SHERIFF REPORTING TREES DOWN NEAR VALLEY STREET AND
            HIGHWAY 219 SOUTH

1051 PM     HAIL             3 NW ALEXANDER CITY     32.96N 85.97W
03/23/2013  E1.00 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

            ALONG HIGHWAY 280 NEAR COOSA AND TALLAPOOSA COUNTY LINE.

1101 PM     TSTM WND DMG     4 NE LAWLEY             32.90N 86.90W
03/23/2013                   BIBB               AL   TRAINED SPOTTER

            A FEW TREES DOWN 1 MILE EAST OF RANDOLPH ALONG COUNTY
            ROAD 36.

1102 PM     TSTM WND GST     4 NW TRUSSVILLE         33.68N 86.64W
03/23/2013  M51.00 MPH       JEFFERSON          AL   PUBLIC

            IN CHALKVILLE

1102 PM     HAIL             3 NW HUEYTOWN           33.47N 87.03W
03/23/2013  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            IN CONCORD

1102 PM     HAIL             4 NW TRUSSVILLE         33.68N 86.64W
03/23/2013  E0.50 INCH       JEFFERSON          AL   PUBLIC

            IN CHALKVILLE

1106 PM     TSTM WND DMG     VERBENA                 32.75N 86.51W
03/23/2013                   CHILTON            AL   PUBLIC

            A HOME WAS DAMAGED ALONG COUNTY ROAD 706.

1107 PM     HAIL             1 S JEMISON             32.95N 86.75W
03/23/2013  E0.75 INCH       CHILTON            AL   TRAINED SPOTTER

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:30 PM CDTSevere Thunderstorm WarningBMXPerry60 min
Mar 23, 7:34 PM CDTSpecial Weather StatementBMXLowndes41 min
Mar 23, 7:44 PM CDTSpecial Weather StatementBMXGreene46 min
Mar 23, 8:10 PM CDTSevere Thunderstorm WarningBMXChilton65 min
Mar 23, 8:14 PM CDTSevere Thunderstorm WarningBMXBullock, Montgomery, Pike61 min
Mar 23, 8:26 PM CDTSpecial Weather StatementBMXHale49 min
Mar 23, 8:30 PM CDTSpecial Weather StatementBMXLamar, Marion60 min
Mar 23, 8:36 PM CDTSevere Thunderstorm WarningBMXHale, Marengo, Perry54 min
Mar 23, 8:41 PM CDTSpecial Weather StatementBMXPickens49 min
Mar 23, 8:54 PM CDTSpecial Weather StatementBMXCoosa51 min
Mar 23, 9:14 PM CDTSpecial Weather StatementBMXAutauga46 min
Mar 23, 9:17 PM CDTSpecial Weather StatementBMXGreene, Pickens58 min
Mar 23, 9:43 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter47 min
Mar 23, 10:01 PM CDTSevere Thunderstorm WarningBMXHale44 min
Mar 23, 10:10 PM CDTSpecial Weather StatementBMXCoosa50 min
Mar 23, 10:19 PM CDTSevere Thunderstorm WarningBMXBibb, Perry56 min
Mar 23, 10:28 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore47 min
Mar 23, 10:29 PM CDTSpecial Weather StatementBMXTuscaloosa31 min
Mar 23, 10:50 PM CDTSevere Thunderstorm WarningBMXChilton, Shelby55 min
Mar 23, 10:51 PM CDTSevere Thunderstorm WarningBMXTallapoosa39 min
Mar 23, 10:55 PM CDTSpecial Weather StatementBMXJefferson50 min
Mar 23, 11:21 PM CDTSpecial Weather StatementBMXCoosa, Talladega54 min
Mar 23, 11:36 PM CDTSpecial Weather StatementBMXRandolph24 min
Mar 23, 11:36 PM CDTSevere Thunderstorm WarningBMXCoosa39 min
Mar 24, 12:20 AM CDTSpecial Weather StatementBMXChambers, Randolph40 min
Mar 24, 12:29 AM CDTSpecial Weather StatementBMXTallapoosa16 min
Mar 24, 1:13 AM CDTAreal Flood AdvisoryBMXPickens2 hr
Mar 24, 1:24 AM CDTSpecial Weather StatementBMXBlount51 min
Mar 24, 2:00 AM CDTSpecial Weather StatementBMXPerry45 min
Mar 24, 2:17 AM CDTSpecial Weather StatementBMXJefferson43 min
Mar 24, 2:39 AM CDTAreal Flood AdvisoryBMXJefferson, Walker3 hr
Mar 24, 3:16 AM CDTSpecial Weather StatementBMXHale44 min
Mar 24, 3:22 AM CDTSpecial Weather StatementBMXChilton, Coosa38 min
Mar 24, 3:27 AM CDTSpecial Weather StatementBMXShelby33 min
Mar 24, 4:06 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more17 hr
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter36 hr
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 hr
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter3 days
Mar 24, 6:15 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.